Colorado, 2006

Hail in Colorado, August 29, 2006

August 29, 2006 · NWS BOU · 7 events in 4 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 29, 1:40 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 29, 1:40 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT TUE AUG 29 2006

.SHORT TERM DISCUSSION...MINIMAL CONVECTION EXPECTED TODAY...BEST
MOISTURE SHOULD BE AROUND SOUTH PARK WHERE WE HAVE ISOLATED POPS.
SOME HIGH CLOUDS WILL SPREAD IN FROM THE WEST TONIGHT...AND THERE
SHOULD STILL BE SOME AROUND ON WEDNESDAY. UPSTREAM AIR IS STILL
QUITE DRY AT LOW LEVELS. SOUTH WINDS ON THE PLAINS WILL INCREASE IN
RESPONSE TO LOWERING PRESSURES WEST AS THE TROUGH APPROACHES. THIS
WILL MAINTAIN MOISTURE ALONG THE EASTERN BORDER...BUT WILL PROBABLY
AID IN MIXING OUT MOISTURE AROUND DENVER IN PALMER DIVIDE DOWNSLOPE.
CHANCE OF RAIN TOO SMALL TO MENTION. CURRENT TEMPERATURES LOOK
FINE...CLOUDS WILL HOLD THINGS BACK A BIT ON WEDNESDAY.

.LONG TERM DISCUSSION...WED NGT-FRI...AN UPR LVL TROF WILL MOVE
SLOLY ACRS THE NRN RCKYS ONTO THE GRT PLAINS.  THE SYS WILL JUST
BRUSH THE CNTRL RCKYS BUT WILL BE STG ENUF TO INCRS CLDNS AND MSTR
AND DCRS TEMPS.  THERE WILL BE ADEQUATE LIFT TO PRODUCE A GUD AMT
IN INSTBLTY IN THE AIR MASS ESPCLY OVR THE NERN CORNER OF THE STA
LATE THU AFTN AND EVE.  WILL FCST CAPES NR 1700J/KG AND VRY LTL
CIN AND ADEQUATE SHEAR WILL MENTION PSBL SVR TSTMS OVR NERN CRNR
ON THU EVE.  SURGE OF HI PRES ON PLAINS BHND CDFNT ALG WITH A GUD
AMT OF STRATUS CLDNS WILL COOL TEMPS INTO 60S ON FRI WITH SCT RAIN
SHWRS.  AMS IS CAPPED ON FRI EXCEPT IN MTNS SUM WILL OCCUR.  TEMPS
WILL BE QUITE WRM ON THU BFR CDFNT LATE FRI NGT.  WILL GENLLY FVR
WRMR ETA MOS TEMPS THEN.  ON FRI WILL KEEP TEMPS CLOSER TO NAM SFC
TEMP VALUES THAN GFS MOS WHICH SEEMS TOO HIGH.

IN EXTENDED PRD...SAT-TUE...GFS FASTER THAN OTHER MDLS IN MOVG CLSD
UPR LO ACRS NRN RCKYS AND GRT PLAINS INTO MIDWEST.  FOR THIS REASON
WILL LEAVE A SLGT CHC OF TSTMS ON EACH AFTN AND EVE.  UPR RDG WILL
RE-BUILD OVR WRN U.S. BEHIND SYS BY END OF WK.  WITH SFC HI PRES OVR
GRT PLAINS...TEMPS WILL RMN BLO SEASONAL NORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/GARD...WFO BOULDER
Hazardous weather outlook, Aug 29, 9:49 AM MST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1049 AM MDT TUE AUG 29 2006

COZ030>051-301200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1049 AM MDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MAINLY DRY NORTHWEST FLOW ALOFT WILL BE OVER THE AREA THROUGH
TONIGHT.  ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THE EARLY EVENING HOURS OVER THE HIGHER TERRAIN GENERALLY SOUTH
OF I-70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL SYSTEM MOVING SLOWLY ACROSS THE NORTHERN ROCKY
MOUNTAINS AND GREAT PLAINS WILL BRING COOLER WEATHER ALONG WITH A
SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA FROM LATE THURSDAY THROUGH EARLY
NEXT WEEK.  THE STORMS WILL BE MORE NUMEROUS AND POSSIBLY SEVERE
ACROSS THE PLAINS ON THURSDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 78 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Boulder

When
August 29, 3:25 PM MST
Where
Boulder County, 5 mi ENE of Nederland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.000, -105.417

Hail, Gilpin

When
August 29, 3:40 PM MST
Where
Gilpin County, 5 mi N of Black Hawk
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.867, -105.500

Hail, Clear Creek

When
August 29, 3:45 PM MST
Where
Clear Creek County, 1 mi NNE of Idaho Spgs
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.767, -105.517

Hail, Jefferson

When
August 29, 3:55 PM MST
Where
Jefferson County, 4 mi WNW of Conifer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -105.367

Hail, Gilpin

When
August 29, 3:57 PM MST
Where
Gilpin County, 4 mi E of Black Hawk
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.800, -105.417

Hail, Gilpin

When
August 29, 4:03 PM MST
Where
Gilpin County, 2 mi NW of Black Hawk
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.817, -105.533

Hail, Jefferson

When
August 29, 4:55 PM MST
Where
Jefferson County, 4 mi WNW of Conifer
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.533, -105.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528285, 5528286, 5528287, 5528288, 5528289, 5528290, 5528291.